Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 20, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Feb 22, 2011, 2:19 PM CST for 16 counties in Florida. It took effect at Feb 23, 2011, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2011, 2:19 PM CST (20:19 UTC)
- In effect from
- Feb 23, 2011, 12:00 PM CST
- Expired
- Feb 23, 2011, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
054 WWUS82 KTAE 222019 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 319 PM EST TUE FEB 22 2011 ...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR WEDNESDAY AFTERNOON FOR INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...A DRIER AIRMASS WILL FILTER INTO THE AREA OVERNIGHT INTO WEDNESDAY IN THE WAKE OF TODAYS WEAK FRONT. THIS WILL ALLOW FOR SEVERAL HOURS OF CRITICAL HUMIDITY ACROSS THE INLAND FLORIDA ZONES. HAVE UPGRADED THE CURRENT FIRE WEATHER WATCH TO A RED FLAG WARNING FOR WEDNESDAY. BY THURSDAY...WINDS WILL COME AROUND TO THE EAST AND SOUTHEAST...INCREASING LOW LEVEL MOISTURE AND KEEPING HUMIDITY VALUES ABOVE CRITICAL LEVELS. FLZ007>019-026>029-034-232300- /O.UPG.KTAE.FW.A.0019.110223T1800Z-110223T2300Z/ /O.NEW.KTAE.FW.W.0020.110223T1800Z-110223T2300Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY- CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON- MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE- INLAND DIXIE- 319 PM EST TUE FEB 22 2011 /219 PM CST TUE FEB 22 2011/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ CAMP
1 follow-up statement
657 WWUS82 KTAE 230810 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 310 AM EST WED FEB 23 2011 ...A RED FLAG WARNING REMAINS IN EFFECT FOR THIS AFTERNOON FOR INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...IN THE WAKE OF YESTERDAY'S DRY FRONTAL PASSAGE... HIGH PRESSURE WILL BUILD IN FROM THE NORTH TODAY ALLOWING A NOTICEABLY DRIER AIR MASS TO FILTER INTO THE LOCAL AREA. CRITICAL DURATIONS OF LOW RELATIVE HUMIDITY ARE EXPECTED ACROSS THE INLAND FLORIDA ZONES AND A RED FLAG WARNING REMAINS IN EFFECT FOR THIS AREA. THE HIGH WILL PUSH INTO THE ATLANTIC ON THURSDAY. WINDS WILL VEER TO THE EAST AND THEN SOUTHEAST AHEAD OF THE NEXT AND STRONGER COLD FRONT EXPECTED ON FRIDAY. INCREASING LOW LEVEL MOISTURE WILL KEEP HUMIDITY VALUES ABOVE CRITICAL LEVELS THROUGH THE WEEKEND. FLZ007>019-026>029-034-232300- /O.CON.KTAE.FW.W.0020.110223T1800Z-110223T2300Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY- CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON- MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE- INLAND DIXIE- 310 AM EST WED FEB 23 2011 /210 AM CST WED FEB 23 2011/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO 6 PM EST /5 PM CST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO 6 PM EST /5 PM CST/ THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ BLOCK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 22, 1:34 PM CST, 45 minutes earlier.
Area forecast discussion, Feb 22, 1:34 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
234 PM EST TUE FEB 22 2011
.SHORT TERM (TONIGHT-THURSDAY NIGHT)...
A WEAK COLD FRONT CURRENTLY ANALYZED JUST TO THE NORTH WILL CONTINUE
TO SHIFT SOUTH OVER THE AREA THROUGH THE OVERNIGHT PERIOD
TONIGHT...THEN STALL AND DISSIPATE INTO WEDNESDAY. DRIER AIR WILL
FOLLOW ITS PASSAGE AND SPREAD SOUTH INTO THE LOCAL AREA WITH DEW
POINTS DROPPING TOWARD THE 40 MARK COME SUNRISE WEDNESDAY MORNING.
CLEARING SKIES OVER THE NRN SECTIONS WILL RESULT. SOME RESIDUAL
LOW-LEVEL MOISTURE/FOG WILL BE EXPECTED TOWARD THE COAST AND OUT
OVER THE ADJACENT COOL SHELF WATERS. ON WEDNESDAY...ANOTHER PLEASANT
DAY WILL BE EXPECTED WITH TEMPERATURES STARTING OUT AROUND 50...THEN
CLIMBING INTO THE MID TO UPPER 70S UNDER PARTLY CLOUDY SKIES. HIGH
PRESSURE WILL BUILD OVER THE REGION WEDNESDAY THROUGH THURSDAY WITH
THE MAIN RIDGE AXIS SETTING UP FROM EAST TO WEST OVER THE NRN GULF
COAST. WINDS WILL VEER TOWARD THE EAST-SOUTHEAST AROUND THIS
RIDGE...WHICH WILL LEAD TO INCREASING MOISTURE ONCE AGAIN.
THURSDAY...A STRONG SHORTWAVE TROUGH WILL LIFT NE FROM THE FOUR
CORNERS REGION TO THE SRN PLAINS AND LEAD TO A FAIRLY STRONG SURFACE
REFLECTION. THE MODELS APPEAR TO BE IN DECENT AGREEMENT WITH THIS
SYSTEM AND INDICATE A STRONG SURFACE LOW DEVELOPING OVER TX AND
LIFTING NE TO WRN TN DRAGGING A COLD FRONT OVER THE LOWER MS VALLEY
COME THURSDAY NIGHT. A FAIRLY PRONOUNCED LINE OF SHOWERS/STORMS WILL
BE ONGOING AHEAD OF THIS FRONT THROUGH THE THURSDAY NIGHT PERIOD
ACROSS LA/MS/NRN AL. FOR OUR AREA...THINGS SHOULD REMAIN QUIET FOR
THE MOST PART OUTSIDE OF INCREASING MOISTURE/FOG AS DEW POINTS
SURGE BACK TOWARD 60.
.LONG TERM (FRIDAY THROUGH TUESDAY)...
REASONABLY GOOD AGREEMENT BETWEEN THE GFS AND THE EURO ON A GRADUAL
CHANGE IN THE LARGE SCALE PATTERN. THE UPPER LEVEL RIDGE DOMINATING
FLORIDA AND THE GULF OF MEXICO AT THE BEGINNING OF THE PERIOD WILL
GRADUALLY SHIFT SOUTH AND WEST...REPLACED BY A WEAK LARGE SCALE
TROUGH ALONG THE EASTERN SEABOARD...AND PREDOMINANTLY ZONAL FLOW
ACROSS THE AREA BY THE END OF THE PERIOD. AS THE RIDGE WEAKENS AND
THE WEAK TROUGH DEVELOPS...AS SERIES OF INCREASINGLY MORE VIGOROUS
SHORT WAVES WILL MOVE THROUGH THE NEARLY ZONAL LARGE SCALE PATTERN.
ONE SHORT WAVE WILL PUSH A WEAKENING FRONT ACROSS THE AREA ON
FRIDAY...ACCOMPANIED BY THE FIRST SIGNIFICANT CHANCE FOR
PRECIPITATION WE WILL HAVE SEEN IN A WHILE. ANOTHER STRONGER SHORT
WAVE WILL PUSH A STRONGER FRONT RAPIDLY ACROSS THE AREA LATE MONDAY
AND EARLY TUESDAY...ACCOMPANIED BY ANOTHER THREAT OF SHOWERS. WITH
PREDOMINANTLY ZONAL FLOW. TEMPERATURES WILL REMAIN ABOVE NORMAL FOR
THIS TIME OF YEAR.
&&
.AVIATION...SCT-BKN CU FIELD CONTINUES ACROSS THE AREA AHEAD OF AN
APPROACHING WEAK COLD FRONT WITH PERIODS OF MVFR CIGS AT ALL
TERMINALS. CIGS ARE GRADUALLY BECOMING LESS PREVALENT WITH SCT DECKS
EXPECTED EVERYWHERE BY LATE THIS AFTERNOON. THEREAFTER...VFR
CONDITIONS TO PREVAIL.
&&
.MARINE...
REDUCED VISIBILITIES IN AND AROUND FOG WILL BE POSSIBLE TONIGHT INTO
WEDNESDAY MORNING AS A WEAK COLD FRONT STALLS IN THE VICINITY OF THE
MARINE AREA. WINDS WILL REMAIN LIGHT AND GRADUALLY VEER TO THE NORTH
THROUGH THE NIGHT AS HIGH PRESSURE BUILDS SOUTH OVER THE REGION.
LIGHT TO MODERATE EAST SOUTHEAST WINDS WILL PERSIST WEDNESDAY
THROUGH THURSDAY...THEN SHIFT TO THE SOUTH AND INCREASE TO MODERATE
LEVELS THURSDAY NIGHT INTO FRIDAY AS ANOTHER COLD FRONT APPROACHES
FROM THE WEST.
&&
.FIRE WEATHER...A DRIER AIRMASS WILL FILTER INTO THE AREA OVERNIGHT
INTO WEDNESDAY IN THE WAKE OF TODAYS WEAK FRONT. THIS WILL ALLOW FOR
SEVERAL HOURS OF CRITICAL HUMIDITY ACROSS THE INLAND FLORIDA ZONES.
HAVE UPGRADED THE CURRENT FIRE WEATHER WATCH TO A RED FLAG WARNING
FOR WEDNESDAY. BY THURSDAY...WINDS WILL COME AROUND TO THE EAST AND
SOUTHEAST...INCREASING LOW LEVEL MOISTURE AND KEEPING HUMIDITY
VALUES ABOVE CRITICAL LEVELS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 51 78 50 76 54 / 0 0 10 0 10
PANAMA CITY 55 72 54 70 58 / 0 0 10 0 20
DOTHAN 49 75 52 76 60 / 0 0 10 10 20
ALBANY 46 73 50 76 58 / 0 0 10 10 20
VALDOSTA 50 76 50 77 56 / 0 0 10 0 10
CROSS CITY 52 78 50 78 52 / 0 0 10 0 10
APALACHICOLA 56 69 53 69 57 / 0 0 10 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/
WEDNESDAY FOR THE FOLLOWING ZONES: CALHOUN...CENTRAL
WALTON...GADSDEN...HOLMES...INLAND BAY...INLAND DIXIE...
INLAND FRANKLIN...INLAND GULF...INLAND JEFFERSON...INLAND
TAYLOR...INLAND WAKULLA...INLAND WALTON...JACKSON...
LAFAYETTE...LEON...LIBERTY...MADISON...WASHINGTON.
GM...NONE.
&&
GIBBS/CAMP/DUVALHazardous weather outlook, Feb 22, 3:05 AM CST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 405 AM EST TUE FEB 22 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-230915- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 405 AM EST TUE FEB 22 2011 /305 AM CST TUE FEB 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... AREAS OF DENSE FOG ARE ONCE AGAIN EXPECTED TO LINGER AFTER DAYBREAK...ESPECIALLY ACROSS THE COASTAL FLORIDA PANHANDLE AND BIG BEND AS WELL AS OVER THE LOCAL WATERS. OTHERWISE ANOTHER WARM DAY IS ON TAP WITH HIGHS IN THE MID TO UPPER 70S. A VERY WEAK COLD FRONT WILL SAG SOUTH ACROSS THE REGION LATER TODAY WITH LITTLE IMPACT OTHER THAN A FEW LIGHT SHOWERS POSSIBLE. FOG WILL LIKELY DEVELOP LATE TONIGHT ACROSS THE MARINE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...MAINLY DRY CONDITIONS ARE EXPECTED TO CONTINUE. A STRONGER COLD FRONT COULD APPROACH THE AREA BY THE END OF THE WEEK...BRINGING WITH IT A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 1:01 AM CST | Marine Dense Fog Advisory | TAE | 8 hr |
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.